Texas, 2007

Flash Flooding and Hail in Texas, February 12, 2007

February 12, 2007 · NWS LCH · 8 events in 3 counties and zones

Slow moving thunderstorms produced some flash flooding, high winds, and hail across southeast Texas on February 12 2007.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$77,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Slow moving thunderstorms produced some flash flooding, high winds, and hail across southeast Texas on February 12 2007.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 12, 10:59 AM CST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 12, 10:59 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1059 AM CST MON FEB 12 2007

.DISCUSSION...ATMOSPHERIC MODIFICATION WELL UNDERWAY THIS
MORNING...WITH SFC TEMPS AND DEWPOINTS HAVING JUMPED 10 PLUS
DEGREES OVER THE PAST 12 HRS OR SO AMID STRONG WAA REGIME. BKN
LINE OF TSRA TO WEST EXTENDING FROM NEAR HOUSTON TO TYLER TEXAS
GRADUALLY BECOMING MORE ROBUST AS IT HEADS EASTWARD.

MADE A FEW MINOR CHANGES TO THE NEAR TERM GRIDS...BUT OVERALL
FORECAST...AND SEVERE POTENTIAL...STILL ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 438 AM CST MON FEB 12 2007/

..ISOLATED SEVERE WEATHER EXPECTED TONIGHT...

SHORT/LONG TERM...
HIGH PRESSURE OVER THE MID-ATLANTIC STATES THIS MORNING
IS BRINGING SOUTHEAST FLOW INTO SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA. TEMPS THIS MORNING HAVE MODERATED IN RESPONSE TO THE
FLOW OFF THE GULF.

THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS TONIGHT AS
SOUTHEAST TEXAS AND SOUTHERN LOUISIANA ATMOSPHERE BECOMES UNSTABLE
AS THE REGION MOVES INTO THE WARM SECTOR AHEAD OF A COLD FRONT
THAT WILL PUSH THROUGH LATE TUESDAY MORNING. THE COMBINATION OF A
NEGATIVELY TILLED TROUGH TO THE NW SWINGING DOWN INTO THE REGION
ALONG WITH THE DEVELOPMENT OF THE 850MB LOW LEVEL JET 50 KT...
THE APPROACH OF THE LEFT FRONT ENTRANCE OF THE UPPER LEVEL JET...
RETURN FLOW OF MOISTURE OFF THE GULF WILL SUPPORT THUNDERSTORM
DEVELOPMENT. CAPES TO BE AROUND 1800 J/KG AND HELICITY AROUND 250
M2/S2 WITH THE WET BULB ZERO AROUND 8500 FT.

THE ONE LIMITING FACTOR AT THIS TIME WILL BE THE AMOUNT OF MOISTURE
FOR STORM DEVELOPMENT. PRECIP WATER WILL RANGE AROUND 1 TO 1.3
INCHES. THEREFORE ONLY ISOLATED SEVERE THUNDERSTORMS IS EXPECTED.

THE SEVERE THREAT WILL RANGE FROM DAMAGING WINDS TO LARGE HAIL
AND ISOLATED TORNADOS.

RAIN ENDING TOWARDS THE NOON HOUR TOMORROW WITH COLDER AIR
FILTERING IN. LOWS ON THURSDAY AND FRIDAY WILL RANGE FROM THE
UPPER 20S INLAND TO THE LOWER 30S ALONG THE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  68  56  65  41 /  70 100  70  10
KBPT  69  55  64  39 /  70 100  30  10
KAEX  68  54  62  35 /  70 100  70  10
KLFT  71  57  69  40 /  50  70  70  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION.

&&

13
Hazardous weather outlook, Feb 12, 4:08 AM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 AM CST MON FEB 12 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-131015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
408 AM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INCREASING THROUGH THE
OVERNIGHT HOURS BECOMING NUMEROUS AROUND MIDNIGHT. A FEW STORMS
TONIGHT AND THROUGH THE OVERNIGHT HOURS HAVE THE POTENTIAL OF
BECOMING SEVERE WITH THE THREAT FROM LARGE HAIL... DAMAGING
WINDS...AND ISOLATED TORNADOS POSSIBLE. STORMS WILL END TOMORROW
MORNING BEHIND A COLD FRONT THAT WILL PUSH THROUGH SOUTHEAST TEXAS
AND SOUTHERN LOUISIANA AROUND THE NOON HOUR.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLDER AIR WILL FILTER DOWN INTO THE REGION WITH SKIES GRADUALLY
CLEARING AND TEMPERATURES DROPPING. MORNING LOWS ON THURSDAY INTO
FRIDAY MORNING WILL RANGE FROM THE UPPER 20S ACROSS CENTRAL
LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS TO THE LOWER 30S
ALONG THE COAST.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED.

K. KUYPER

The radar

The Houston radar (KHGX), 98 km away, was scanning. The volume nearest the first event began at 18:58 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Hardin

When
February 12, 1:00 PM CST
Where
Hardin County, Sour Lake
Measured
0.75 in hail
Reported by
Public
Coordinates
30.130, -94.400

Occurred at the Hardin-Jefferson High School.

Thunderstorm Wind, Hardin

When
February 12, 5:30 PM CST
Where
Hardin County, 2 mi E of Sour Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.130, -94.367

Trees were blown down in Pinewood.

Flash Flood, Hardin

When
February 12, 6:00 PM CST to 7:45 PM CST
Where
Hardin County, 4 mi E of Sour Lake
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
30.130, -94.333

Highway 105 between Bevil Oaks and Sour Lake was under water due to three to five inches of rain.

Flash Flood, Jefferson

When
February 12, 6:00 PM CST to 8:00 PM CST
Where
Jefferson County, Bevil Oaks
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
30.150, -94.270

Highway 105 between Bevil Oaks and Sour Lake was under water after three to five inches of rain.

Flash Flood, Hardin

When
February 12, 7:45 PM CST to 9:00 PM CST
Where
Hardin County, Lumberton
Cause
Heavy Rain
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
30.280, -94.170

Between 10 and 20 homes had 1 to 3 inches of water in them after three to five inches of rain had fallen.

Flash Flood, Orange

When
February 12, 8:21 PM CST to 10:00 PM CST
Where
Orange County, Vidor
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.120, -94.020

Highway 105 in front of Wal-Mart was completely flooded.

Hail, Orange

When
February 12, 8:30 PM CST
Where
Orange County, Vidor
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
30.120, -94.020

Hail, Orange

When
February 12, 8:41 PM CST
Where
Orange County, Vidor
Measured
1 in hail
Reported by
Public
Coordinates
30.120, -94.020

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17927, 17930, 17923, 17924, 17925, 17926, 17928, 17929.